MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS K+ SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS K+ SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 8157596
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that a lower than expected vitros potassium (k+) result was obtained from a single patient sample using vitros k+ slide lot 4102-1126-7783 on a vitros 350 chemistry system.The assignable cause of the event could not be determined.A review of historical qc showed imprecision for vitros k+ slide lot 4102-1126-7783, therefore a vitros k+ slide lot 4102-1126-7783 performance issue cannot be ruled out as contributing to the event.However, continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros k+ slide lot 4102-1126-7783.An instrument related performance issue cannot be ruled out as contributing to the event.Vitros na+ and k+ within-run precision testing was within acceptable guidelines, demonstrating that the vitros na+ and k+ assays were performing as intended on the vitros 350 chemistry system at that time.However, the customers calculated sds for the vitros k+ assay in the weeks leading up to the event were greater than the assay data sheet sds, indicating that an instrument related performance issue cannot be completely ruled out as contributing to the event.In addition, the customer and an ortho field engineer performed various optimizations on the electrolyte subsystem, including removing a piece of an electrolyte slide that was attached to the shuttle of the electrometer, cleaning the reflectometer optics, and performing the complete annual preventative maintenance on the vitros 350 chemistry system.However, these actions were performed after the passing precision studies were performed.Improper pre-analytical sample processing could not be ruled out as a contributing factor.It was unknown if the customer was following the sample collection device manufacture's recommendation for sample centrifugation.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a lower than expected vitros potassium (k+) result was obtained from a single patient sample using vitros k+ slide lot 4102-1126-7783 on a vitros 350 chemistry system.Patient sample vitros k+ result 4.2 mmol/l vs.Expected result of 6.0 mmol/l.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The lower than expected vitros k+ result was not reported out of the laboratory.The customer stated no treatment was altered, initiated or stopped based on the reported vitros k+ results and there was no reported allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS K+ SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key19690211
Report Number1319809-2024-00050
Device Sequence Number7936168
Product Code CEM
UDI-Device Identifier10758750010233
UDI-Public(01)10758750010233(17)250601(11)231204(10)410211267783
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2025
Device Catalogue Number8157596
Device Lot Number4102-1126-7783
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2024
Initial Report FDA Received Date07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown